# SDR 2003FA0001240

- Difficulty date: December 2, 2003
- Submitted: December 12, 2003
- Operation: General aviation
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Battery Pack
- Part number: BP1020
- Part serial: ONMP07
- Condition: Leaking
- Location: Elt
- Stage of operation: NR
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

REPLACED THE ELT`S BATTERY PACK DURING AN ANNUAL INSPECTION.  BATTERY PACK WAS GOOD TILL JAN 2004.  THE EXTERIOR OF THE PACK WAS IN GOOD CONDITION.  REMOVED THE CARDBOARD COVERING AND FOUND ONE OF THE "D" CELL BATTERY`S WAS LEAKING ACID AND IF LEFT IN THE ELT, IT WOULD HAVE CAUSED CORROSION ON THE INTERNAL CIRCUIT BOARD OF THE ELT.  THE CAUSE OF THE LEKING BATTERY IS UNKNOWN, ALL THE OTHER BATTERIES IN THE PACK WERE OK.  RECOMMEND THAT WHEN AN ELT BATTERY PACK IS CHANGED, IF IT IS POSSIBLE, REMOVE THE PACK COVERING AND CHECK THE ACTUAL CONDITION OF THE BATTERIES.
